Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 191, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 30, 2006, 9:55 PM CDT for Pierce County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 9:55 PM CDT (02:55 UTC)
- Expired
- Jul 30, 2006, 10:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Pierce County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 4054 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:10 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jul 30, 3:10 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SUN JUL 30 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THUNDER THREAT...FIRE WEATHER AND TEMPERATURES CONTINUE TO BE MAIN FOCUS OF FORECAST. NAM SEEMED TO HAVE BEST HANDLE ON PRECIP AND WINDS IN THE SHORT TERM...SO HAVE FOLLOWED FOR THE FIRST 24 TO 36 HOURS. THEN USED GFS THROUGH WEDNESDAY. WILL CONTINUE THE HEAT ADVISORY THIS EVENING...WILL MAKE A LAST MINUTE DECISION ON A RED FLAG WARNING ALONG THE SD BORDER. A FEW LOCATIONS STARTING TO MIX OUT WITH FALLING DEW POINTS AND GUSTY WINDS. GOOD LOW LEVEL MOISTURE WITH A COLD FRONT TO BREAK THE CAP AND PROVIDE LIFT...SHOULD GIVE A CHANCE FOR THUNDERSTORMS TONIGHT AND INTO MONDAY MORNING. SOME COULD BE SEVERE. EXPECT GUSTY NORTHWEST WINDS ON MONDAY...BUT BELIEVE RH VALUES WILL STAY HIGH ENOUGH SO THAT RED FLAG NOT NEEDED. COLD FRONT SHOULD SWEEP INSTABILITY THREAT SOUTH AND EAST OF AREA FOR MONDAY NIGHT AND TUESDAY MORNING. SO HAVE REMOVED PRECIP CHANCES FOR THOSE PERIODS. HOWEVER...UPPER LEVEL SHORT WAVE TROUGH AND RETURN FLOW OF MOISTURE WILL BRING A CHANCE FOR THUNDERSTORMS FOR TUESDAY AFTERNOON AND EVENING. WILL KEEP WEDNESDAY DRY. EXPECT HIGHS TUESDAY AND WEDNESDAY TO BE MAINLY IN THE 80S. .LONG TERM... THE MID LEVEL RIDGE BREAKDOWN AND QUASI ZONAL FLOW THAT SETS UP MID WEEK HOLDS INTO THE WEEKEND. KINKS IN THE FLOW ARE STILL FORECAST TO TRAVERSE IT WITH TIMING AND INTENSITIES A PROBLEM. WHAT LOOKED LIKE THE BEST CHANCE OF DEEP MOIST CONVECTION...THURSDAY NIGHT...IS NOW NOT LOOKING SO PROMISING. BETTER CHANCE HAS SHIFTED TO SUNDAY. CONFIDENCE IN TIMING IS LOW AND SUBSEQUENTLY THE BEST FORECAST IS ONE THAT MAINTAINS A DEGREE OF CONTINUITY FOR NATIONAL WEATHER SERVICE CUSTOMERS AND PARTNERS. UNDER THIS MID LEVEL FLOW PATTERN ABOUT THE ONLY HIGH CONFIDENCE AREA IS TEMPERATURE...LIKELY IN THE 80S FOR HIGHS AND 50S FOR LOWS. GUIDANCE INDICATES THAT AUGUST WILL OFFER NO WIDESPREAD OR LONG LASTING RELIEF FROM THE ONGOING DRY SUMMER. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ034- NDZ035-NDZ036-NDZ037-NDZ041-NDZ042-NDZ044-NDZ045-NDZ046-NDZ047- NDZ048-NDZ050-NDZ051. RED FLAG WARNING ALONG THE SOUTH DAKOTA BORDER UNTIL 9 PM CDT... 8 PM MDT...THIS EVENING. && JF/JPM
Hazardous weather outlook, Jul 30, 3:51 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 351 PM CDT SUN JUL 30 2006 NDZ034>037-312100- MORTON-BURLEIGH-KIDDER-STUTSMAN- 351 PM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT ADVISORY REMAINS IN EFFECT THIS EVENING WITH TEMPERATURES BETWEEN 100 AND 110. THERE IS A SMALL CHANCE FOR SEVERE THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NDZ001>005-009>013-017>023-025-031>033-312100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK- 351 PM CDT SUN JUL 30 2006 /251 PM MDT SUN JUL 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NDZ040>048-050-051-312100- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 351 PM CDT SUN JUL 30 2006 /251 PM MDT SUN JUL 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT RED FLAG WARNING IN EFFECT THIS EVENING. HOT TEMPERATURES...GUSTY WINDS AND LOW HUMIDITIES WILL CAUSE A SIGNIFICANT WILDFIRE THREAT. A HEAT ADVISORY IS ALSO IN EFFECT THROUGH THIS EVENING. THERE IS A SMALL CHANCE FOR SEVERE THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JF
In the hours before
Local storm report, Jul 30, 9:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
936 PM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 6 WSW PICK CITY 47.48N 101.58W
07/30/2006 E0.75 INCH MERCER ND TRAINED SPOTTER
ENDED 915 PM CDT
&&
KWELKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:42 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 54 min |
| Jul 30, 10:03 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 57 min |
| Jul 30, 10:28 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 35 min |
| Jul 31, 2:12 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 63 min |
| Jul 31, 4:55 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 14 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.